MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305767
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
Material no.305767, batch no.9028588.It was reported that during use of the bd eclipse¿ needle the nurse stuck the patient and the needle would not deliver the medication.The term in verbatim "broke" is related to needle being clogged, because once the needle was changed the medication was delivered.This occurred on 2 separate occasions but the date/time and or patient information is unknown.The following information was provided by the initial reporter: 2 separate incidents where the nurse stuck the patient and the needle broke.Customer provided response to information requested but information was unclear.Sent customer additional email to clarify information.I don't have the date of the additional occurrence (it was within the last 6 months).The needle did not break.The medication in the syringe could not be pushed through the lumen of the needle.The needle had to withdrawn from the joint space and a different needle used to administer the medication.(b)(6) 2019.Customer called me to explain answers to additional information requested, was told date of event should not be (b)(6) it should be (b)(6) with the patient identifiers provided in email recvd (b)(6) she did not have patient identifiers or a date of event for the second incident so that will remain as unknown.Customer also stated needle was blocked for both incidents and once needle was changed on the syringe in use the issue was resolved.Therefore no syringe complaint needs to be opened.Customer also sent email with information stating "a different needle was attached to the same syringe and the medication was administered into a joint space (knee) without difficulty.".
 
Additional Manufacturer Narrative
Investigation summary: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.
 
Event or Problem Description
Material no.305767.Batch no.9028588.It was reported that during use of the bd eclipse¿ needle the nurse stuck the patient and the needle would not deliver the medication.The term in verbatim "broke" is related to needle being clogged, because once the needle was changed the medication was delivered.This occurred on 2 separate occasions but the date/time and or patient information is unknown.The following information was provided by the initial reporter: 2 separate incidents where the nurse stuck the patient and the needle broke.Customer provided response to information requested but information was unclear.Sent customer additional email to clarify information.I don't have the date of the additional occurrence (it was within the last 6 months).The needle did not break.The medication in the syringe could not be pushed through the lumen of the needle.The needle had to withdrawn from the joint space and a different needle used to administer the medication.(b)(6) 2019- customer called me to explain answers to additional information requested, was told date of event should not be (b)(6) it should be (b)(6) with the patient identifiers provided in email recvd (b)(6), she did not have patient identifiers or a date of event for the second incident so that will remain as unknown.Customer also stated needle was blocked for both incidents and once needle was changed on the syringe in use the issue was resolved.Therefore no syringe complaint needs to be opened.Customer also sent email with information stating "a different needle was attached to the same syringe and the medication was administered into a joint space (knee) without difficulty.".

Brand Name
BD ECLIPSE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key9386582
Report Number8041187-2019-00961
Device Sequence Number19496787
Product Code FMI
UDI-Device Identifier30382903057673
UDI-Public30382903057673
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue Number305767
Device Lot Number9028588
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer11/14/2019
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date12/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight155